Hi all as i posted the other week consultant said ablation last August had gone well and he was going to discharge me back to my GP.Spoke to

Dr 3 weeks later after he had got my report and asked if i could come off bisoprolol as everything seemed to be ok,he said give it a go no point being on them if you don,t need to,had last 1.5mgs last Sunday.Monday ok ,,Tuesday a bit nauseous,,Wednesday worse,, Thursday nausea and flutters in chest,,Friday worse,,Saturday same but with heavy heart thumps so back on bisoprolol Sat night another one today,flutters gone nausea a bit better so i think ablation didn,t work after all and only the beta-blocker was hiding the AF symptoms.Back to GPs on Wednesday to see what the next round will be.

12 Replies

  • Will you let us know how you get on? I am to see my EP on Friday to see if I am to have ablation or pace and ablate. Meantime I am on 10 mg of Bisoprolol. It seems to mask the AF but I am not functioning at full capacity. I am tired, often breathless and sometimes I feel as though I am walking on jelly. My legs feel like pipe-cleaners although, in truth, they are sturdier than that!

  • Thanks jennydog will do,don,t know much about pace and ablate but the actual ablation is nothing to worry about, as BobD often says "i,d sooner have an ablation than have a tooth out",and even if it,s not worked 100% i feel better than i did before Hope everything goes well for you.

  • Thank you so much. It is wonderfully reassuring when people like you and Bob comment about ablation. It is the unknown that is frightening so your remarks are very calming. We've all had to cope with tooth extractions and it was no big deal.

  • Ditto. I am due to see EP and although on a much lower dose, 2.5 g have similar symptoms to Jennydogl

  • Thanks CDreamer,Been for my usual walk today but at a slower pace things seem to be going back to normal now i,m back on bisoprolol.Hope everything goes well for you.

  • Sorry to hear that - sometimes it does seem to take more than one go, from what I've read here. Let us know how you go! Wishing Jenny and CDreamer better health too...

  • Thanks Eatsallotie,Will keep everyone posted.

  • Hi

    I had a pace and ablate 4 years ago. The thing is it does not stop the af it just stops the symptoms. That is I still felt my chest thumping away, but if I took my pulse it was a steady 75, so I didn't feel nauseated to faint. It certainly improved my quality of life, but as it is irreversible you have to be quite sure that is the road you want to go down.


  • Thanks for your reply Eileen,i,ve had a pace maker fit last June and it,s set at 70,but it,s the constant nausea thats getting to me,going tomorrow to have it checked and may be re set as i,ve been told that it can cause nausea if it,s set wrong

  • Must admit never had nausea with mine. Well I did but it proved to be side effect of digoxin. Good luck with getting it sorted


  • Hi Eileen,This is what is so confusing with AF.When I first was taken ill I got a tightening sort of pulse feeling in my throat like a bubble which then went straight to my head and made me dizzy and later got heavy thumping beats in my chest which after tests was said to be AF put on bisoprolol and for 10 months or so even for 2 months after the ablation I felt nauseas and then slowly started to feel better,but then like I said the other day came off the betas thinking i was fine and went back 12 months to how i felt before the ablation.Just got back from having my pacemaker check and they said in that department everything was great,they even upped the setting so I can do more before it kicks in.So very confused the only thing i can put it down to is anxiety as i was obviously worried like every one when it first happened and again the other week when i was coming off bisoprolol I was a bit anxious as what i was going to feel like so i,ll just see how things go over the next week or so. Graham.

  • Hi Graham

    Yes it really is a confusing embuggerance, mainly because we are all different. I had my pacemaker put in 5 years ago, followed 4 years ago by an av node ablation, but have never been able to come off meds. Mind you I do have high bp as well. Mind you as I have said many times before a pacemaker does not affect a fast heart best only stops it going too slowly, so it will not stop the af.

    Good luck with it all


You may also like...